Just One Deadly Dose Will Reshape Your Brain…

These dangerous drugs are even worse than we thought. Disturbing new research reveals just one dose is enough to change your brain function within a few hours.

Selective serotonin reuptake inhibitors (SSRIs) are some of the most popular drugs in the U.S. They’re the most common form of antidepressants. And doctors love writing prescriptions for them. But SSRIs may also be the most dangerous drugs you can ever take.

We’ve told you before that SSRIs raise your risk of developing breast cancer. They also make you almost 50% more likely to have a stroke. Taking them may even make you over 30% more likely to face an early death. Their well-known side effects—like violent mood swings and sexual dysfunction—are no joke either. But a shocking new study reveals there may be an even more dangerous—and urgent—risk to taking SSRIs…

A single dose of an SSRI may change the functional architecture of your brain in just a matter of hours.

Researchers worked with a group of 22 healthy subjects. Each of them underwent a 15-minute brain scan. These scans measured the amount of oxygen in the blood flowing through their brains. After these scans, each subject took a single dose of the SSRI escitalopram. You probably know it as the popular drug Lexapro.  About three hours later the subjects had another brain scan.

After looking at the subjects’ brain scan data, the researchers came to a disturbing conclusion.

In just three hours, the single dose of escitalopram—the generic form of Lexapro—disrupted connectivity in the brain.1

Turns out, SSRIs do more than just increase serotonin levels. They change the way your brain sends and receives messages. But that’s not all they do. This study also found these drugs increased activity in the cerebellum and thalamus. These are the parts of your brain responsible for voluntary movement and motor function. But your thalamus also controls sensory perception.

It’s bad enough that SSRIs can have this effect on your brain. But the fact that these changes happen within just three hours is downright scary. It all starts with just one dose… So imagine what these drugs must be doing to the brains of long-time users?

And the worst part is it’s still not even entirely clear how SSRIs work.2 Yet that won’t stop doctors from trying to write you a prescription for one if you have signs of depression. Don’t let them waste the paper.

There are plenty of natural ways to help fight depression. Try probiotics and folate before heading to your doctor.

Like this Article? Forward this article here or Share on Facebook.


Related Articles:

Health Topic: Alzheimer's and Memory | Big Pharma | Cognitive Health | Health Warning


  1. Steve says:

    How do you get off these drugs and are the effects permanent?

  2. James says:

    So how does one deal with OCD which SSRI’s are also prescribed? Are there any other alternatives?

  3. Ima says:

    I am taking a sleep aid doxylamine succinate..my doctor warned me to not take Benedryl due to effects on brain. Is this sleep aid dangerous also?

  4. Janet says:

    I am taking Effexor for years, before that they tried me on Zoloft for several years. I have been on antedepresents for 16 years. It hard for me to function now and all I want to do is sleep.

    • Pamela says:

      Hi Janet: I recently went off antidepressants (Celexa and Wellbutrin) after 15 years. I thought they were causing me stomach distress. Before I did this I did alot of reading about nutrition and other supplements. I started with a supplement called Serelax 2x a day at the recommended dosage. It didn’t pack the punch my antidepressants did, but it did improve my irritability and even out my mood. When I finished that bottle I started supplementing with 5-HTP (hydroxytryptophan 100-200 mg at night which converts to serotonin in the brain), but stopped because some of my stomach distress returned–whether that was because of the 5-htp I really don’t know so I didn’t take the 5-htp long enough to assess whether or not it worked because I was on vacation in the Bahamas so it was hard to judge, but when I returned I ordered another bottle of Serelax (which also contains 5-HTP). During the 6-8 weeks I was off my meds and supplementing with Serelax I also changed my diet, adding the foods that naturally produce the neurotransmitters in the brain that the drugs do, just using food sourcess (fish, turkey, pumpkin seeds, green tea, walnuts, almonds, oatmeal, lots of green vegetables–the list is very long and extensive, these foods are very important) and you can look up foods to eat that will increase your levels of serotonin and norephinephrine online). I also cut out junk foods and carbs like too much pasta, donuts, muffins, cookies etc and started eating more fruit and nuts and gluten-free products. I also had some food allergy testing and found out that I don’t tolerate eggs or dairy well, so I started using coconut milk and coconut yogurt and laying off the eggs. Keep in mind that as my brain adjusted to being off the meds, I did have some bad days mood-wise here and there and I told myself that if one bad day turned into several bad days I would go back on my meds, but somehow over time and toughing out the bad days, these bad days have become less. Its three months later and I continue to improve. I also ordered Mood Factors which contains St. John’s Wort on Amazon but haven’t opened the bottle yet. I’m still taking Serelax but am finding that I don’t even needs to take 2 pills a day anymore. I just pop a Serelax now and then. In summary, its been three months off my antidepressants and I actually can’t believe how good I feel and its getting better–I continue and have a food list that constantly reminds me what foods to eat on a daily, continuous basis to supply the key neurotransmitters to my brain that my antidepressants used to do. Recently I joined a health club and find that even a short workout (20 mins on the treadmill, stretching, followed by the steam room relaxes me and makes me feel even better. I have also gone off my antidepressants while seeing my psychiatrist every 2 weeks as I have been for years and reporting to him how I’m feeling. If you want to send me your email address I have some food charts I could send to you.

  5. Belinda says:

    How about St John’s wort? Is that as bad as SSRIs?

  6. buba says:

    I think this article raises some questions. We read/hear for example that st. john’s wort works like SSRIs and this article can be confusing for people who don’t have any medical knowledge, and some people have OCD which is really unpleasant and doctors prescribe SSRIs to them, as the most popular solution, about which we can find also on the net. I stumbled on a web page, where there were given alternatives for OCD, like tyrosine, tryptophan in 500mg and other supplements, which on the whole some people couldn’t afford. There is still lack of information and hegemony of pharmaceutics will last. And if this kind of article is written, I think the autor should take responsibility of answering on out comments – for what can we put them here?

Leave a Reply

Your email address will not be published. Required fields are marked *